Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 11, NWS Fort Worth, TX

May 12, 20144 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at May 12, 2014, 2:24 PM CDT for 4 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2014, 2:24 PM CDT (19:24 UTC)
Expired
May 12, 2014, 4:30 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Erath County, TX, Hood County, TX, Parker County, TX, Somervell County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 71 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 2:40 PM CDTFLASH FLOOD5 Sw Stephenville, TX6-8 INCHES OVER HWY 67 5 MILES SW OF STEPHENVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1938 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS54 KFWD 121924
FFWFWD
TXC143-221-367-425-122130-
/O.NEW.KFWD.FF.W.0011.140512T1924Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ERATH COUNTY IN NORTH CENTRAL TEXAS
  HOOD COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  SOMERVELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 430 PM CDT

* AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 3
  MILES NORTHEAST OF WILLOW PARK TO 3 MILES SOUTHEAST OF
  STEPHENVILLE...MOVING EAST AT 15 MPH. VERY HEAVY RAINS HAVE ALREADY
  OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL HEAVY RAINFALL
  WILL RESULT IN FLASH FLOODING THROUGH 430 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...ANNETTA...RENO...OAK TRAIL SHORES...ALEDO...GRANBURY...
  DINOSAUR VALLEY STATE PARK AND GLEN ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.

&&

LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
      3299 9755 3256 9755 3254 9762 3224 9761
      3219 9766 3193 9818 3193 9821 3198 9825
      3195 9830 3196 9833 3221 9849

$$
2 follow-up statements
531 
WGUS74 KFWD 122007
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT MON MAY 12 2014

TXC143-221-367-425-122130-
/O.CON.KFWD.FF.W.0011.000000T0000Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERATH TX-HOOD TX-SOMERVELL TX-PARKER TX-
307 PM CDT MON MAY 12 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
PARKER...SOMERVELL...HOOD AND ERATH COUNTIES...

AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE FROM NEAR DENTON 
TO CROWLEY...MOVING EAST AT 20 MPH. REPORTS OF 6 TO 8 INCHES OF 
WATER ACROSS ROADWAYS IN STEPHENVILLE HAVE COME FROM THIS LINE OF 
STORMS. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.

&&

LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
      3299 9755 3256 9755 3254 9762 3224 9761
      3219 9766 3193 9818 3193 9821 3198 9825
      3195 9830 3196 9833 3221 9849

$$
953 
WGUS74 KFWD 122128
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT MON MAY 12 2014

TXC143-221-367-425-122137-
/O.EXP.KFWD.FF.W.0011.000000T0000Z-140512T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERATH TX-HOOD TX-SOMERVELL TX-PARKER TX-
428 PM CDT MON MAY 12 2014

...THE FLASH FLOOD WARNING FOR PARKER...SOMERVELL...HOOD AND ERATH
COUNTIES EXPIRES AT 430 PM CDT...

THE SHOWER AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE WARNED
AREA...ENDING THE THREAT FOR HEAVY RAINFALL...THEREFORE THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. PONDING ON ROADWAYS AND 
POOR DRAINAGE AREAS IS STILL POSSIBLE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3251 9827 3252 9807 3281 9806 3298 9794
      3299 9755 3256 9755 3254 9762 3224 9761
      3219 9766 3193 9818 3193 9821 3198 9825
      3195 9830 3196 9833 3221 9849

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 1:09 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 12, 1:09 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
109 PM CDT MON MAY 12 2014

.AVIATION...
MVFR CONDITIONS ARE EXPECTED FOR THIS FORECAST PERIOD AND
WIDESPREAD DISRUPTIONS ARE EXPECTED THIS AFTERNOON AND EVENING DUE
TO THUNDERSTORM ACTIVITY AFFECTING THE AREA.

A COLD FRONT CONTINUES TO APPROACH FROM THE NORTHWEST. AT 1730Z...
THE FRONT WAS LOCATED ALONG A LINE FROM JACKSBORO TO JUST WEST OF
COMANCHE AND WAS MOVING EAST AROUND 14KTS. HOWEVER... THE SPEED OF
THE FRONT MAY INCREASE DEPENDING ON THE INTENSITY OF THE CONVECTION
ALONG THE BOUNDARY. WINDS WILL CONTINUE TO BE GUSTY BUT WILL SHIFT
TO THE NORTH BEHIND THE FRONT.

STORMS HAVE ALREADY BEGUN TO DEVELOP ALONG THE FRONT BUT CONVECTION
WILL LIKELY AFFECT AREAS AHEAD OF THE PRIMARY WIND SHIFT.
CONVECTION WILL BEGIN TO AFFECT DFW TAF SITES AROUND 20Z AND WACO
AROUND 22Z. SOME OF THE STORMS MAY BE MARGINALLY SEVERE WITH A
DAMAGING WIND THREAT BEING THE PRIMARY CONCERN. WINDS WILL LIKELY
SHIFT TO THE NORTHWEST WITH CONVECTION ALONG THE FRONT. AMENDMENTS
WILL LIKELY BE REQUIRED OVER THE NEXT COUPLE OF HOURS AS
CONVECTION MOVES EAST TO ADDRESS WINDS/TIMING OF TSTMS.

WHILE MVFR CONDITIONS ARE FORECAST...IFR VIS MAY BRIEFLY AFFECT
TAF SITES DURING CONVECTION. IT WAS NOTED DURING THE MORNING
CONVECTION THAT AFFECTED THE DFW METRO TAF SITES THAT THE RAINFALL
APPEARED LIGHT ON RADAR...BUT RESULTED IN LOW VIS AND HIGHER
RAINFALL AMOUNTS THAN EXPECTED.

&&

.UPDATE...
CURRENT FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE SOME COSMETIC
CHANGES TO THE HOURLY DATA AND MORNING POPS. LATEST SURFACE
ANALYSIS INDICATES THAT THE COLD FRONT IS LOCATED ALONG A LINE
ACROSS CENTRAL OKLAHOMA INTO NORTHWEST TEXAS BETWEEN BOWIE AND
WICHITA FALLS SOUTHWARD TO BRECKENRIDGE. AHEAD OF THE COLD FRONT
AN AREA OF SHOWERS AND THUNDERSTORMS INITIATED ON WHAT APPEARS TO
BE AN INITIAL WAVE OF FORCING OR A SOUTHWARD PROPAGATING GRAVITY
WAVE. EITHER WAY...AMDAR SOUNDING DATA FROM DFW AIRCRAFT INDICATE
THAT STRONG CAPPING INVERSION NOTED ON 12Z FWD SOUNDING WAS ALL
BUT COMPLETELY ERODED IN ABOUT 45 MINUTES. THIS INITIAL WAVE OF
ACTIVITY HAS FAILED TO ORGANIZE OR REALLY TAKE OFF IN INTENSITY
WHICH HAS LEFT THE LOW LEVEL WINDS AND MOISTURE IN PLACE BEHIND
IT. THIS WILL LIKELY HELP TO INITIATE MORE ROBUST THUNDERSTORM
ACTIVITY OVER THE NEXT FEW HOURS AS THE FRONT CONTINUES TO MOVE
SOUTH. LATEST OBJECTIVE ANALYSIS ACROSS NORTH TEXAS SHOWS AROUND
2000 J/KG OF SURFACE BASED INSTABILITY SOUTH/EAST OF THE FRONT
WHERE THE SUN HAS COME OUT A BIT WITH LITTLE INHIBITION LEFT.
EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS IN COVERAGE THROUGH
EARLY AFTERNOON.

THE SEVERE THREAT REMAINS ACROSS NORTH TEXAS...ESPECIALLY GIVEN
THE STRONG INSTABILITY...HOWEVER DEEP LAYER SHEAR ISNT ALL THAT
STRONG SO MULTICELL CLUSTERS ARE EXPECTED. SOME SEVERE WIND GUSTS
WOULD BE POSSIBLE ALONG WITH SEVERE HAIL. THE MORE SIGNIFICANT
THREAT WILL BE FOR VERY HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY ACROSS THE EASTERN COUNTIES WHERE THE FRONT
IS EXPECTED TO SLOWLY MOVE THROUGH TONIGHT. SOME AREAS COULD PICK
UP IN EXCESS OF 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WITH
ADDITIONAL RAINFALL PERSISTING INTO TONIGHT.

DUNN

&&

.PREV DISCUSSION... /ISSUED 437 AM CDT MON MAY 12 2014/
THE POTENT UPPER LEVEL LOW OVER THE FOUR CORNERS THAT WAS
RESPONSIBLE FOR SNOW IN DENVER YESTERDAY WILL EJECT NORTHEAST OUT
INTO THE PLAINS TODAY...BUT ADDITIONAL UPPER ENERGY WILL DROP INTO
THE BASE OF A DEEPENING LONGWAVE TROUGH TODAY. THIS UPPER TROUGH
WILL ENGULF THE CENTRAL US BY TOMORROW...A PATTERN THAT IS VERY
UNUSUAL FOR MID MAY. THIS SYSTEM HAS TAPPED INTO A CANADIAN
AIRMASS AND HAS SENT AN UNSEASONABLY STRONG COLD FRONT BARRELING
SOUTH. AT 4AM...THIS FRONT WAS LOCATED JUST SOUTH OF LUBBOCK TO
NEAR VERNON TO EL RENO OKLAHOMA AND WAS MOVING SOUTHEAST AT 15 TO
20MPH. THE FRONT IS AHEAD OF MOST MODEL PROJECTIONS...WHICH IS
NOT SURPRISING GIVEN THE COLD AIR BEHIND IT. THE RAP HAS A GOOD
HANDLE ON THE FRONT/S SPEED AND IT WILL BE USED FOR TIMING.

THE FRONT WILL ARRIVE INTO THE NORTHWEST CWA BY MID-MORNING AND
CONTINUE TO TRACK SOUTHEAST...BUT SLOW DOWN A BIT DUE TO DAYTIME
HEATING. THE FRONT SHOULD REACH A SHERMAN TO DFW TO COMANCHE LINE
BY MID-AFTERNOON. THE AIRMASS AHEAD OF THE FRONT WILL BE WARM AND
MOIST...WITH SEVERAL DAYS OF SOUTHERLY FLOW NOW BRINGING
PRECIPITABLE WATER VALUES UP TO 1.75 TO 2 INCHES. SURFACE BASED
CAPE WILL PEAK AROUND 2000-2500 J/KG THIS AFTERNOON AS TEMPS WARM
INTO THE MID 80S. DAYTIME HEATING AND FORCING FOR ASCENT FROM THE
UPPER LEVEL TROUGH WILL LIFT/ERODE THE WEAK CAPPING
INVERSION...AND THUS CONVECTION WILL INCREASE IN COVERAGE ALONG
THE FRONT BY LATE MORNING. BULK LAYER SHEAR IS FAIRLY WEAK...ON
THE ORDER OF 25KT...SO MULTICELLULAR CONVECTIVE MODES ARE
EXPECTED. GIVEN THE HIGH INSTABILITY AND WEAK SHEAR...SOME SEVERE
WIND/HAIL REPORTS ARE POSSIBLE TODAY WITH THE STRONGEST STORMS.

CONVECTION ALONG THE FRONT WILL LIKELY CONGEAL INTO A SOLID LINE
OF THUNDERSTORMS BY MID-AFTERNOON...WITH THE LINE CONTINUING TO
GROW UPSCALE INTO A FORMIDABLE LINEAR MCS BY THE EVENING HOURS.
MCS PROPAGATION VECTORS AND DIFFLUENT THICKNESS FIELDS ALOFT
SUGGEST THAT THE MOVEMENT OF THIS SYSTEM WILL REMAIN FAIRLY
SLOW...LIKELY LESS THAN 10-15MPH. THIS FORWARD SPEED SHOULD IN
THEORY LIMIT THE DAMAGING WIND THREAT THIS EVENING OVER THE
SOUTHEAST HALF OF THE CWA...BUT WILL RESULT IN ENHANCED RAINFALL
TOTALS. THE MCS WILL LIKELY HAVE SLOWER WEST TO EAST MOVEMENT THAN
NORTH TO SOUTH...AND THUS THE ORIENTATION OF THE LINE SUGGESTS
THAT EASTERN ZONES WILL HAVE A GREATER RISK FOR PROLONGED HEAVY
RAINFALL. EXPECT THE LINE TO PUSH THROUGH THE SOUTHWEST ZONES
FAIRLY QUICKLY...LIKELY REACHING A LAMPASAS TO WACO LINE BY 6 PM.

A TIGHT RAINFALL GRADIENT IS FORECAST OVER THE CWA WITH LESS THAN
A HALF INCH EXPECTED OVER THE NW ZONES...TO 1-2 INCHES IN A BAND
FROM THE SHERMAN AREA TO THE METROPLEX TO COMANCHE...AND 2-3
INCHES SOUTH AND EAST OF A PARIS TO GREENVILLE TO HILLSBORO LINE.
THIS LATTER REGION WAS THE SAME AREA THAT RECEIVED A SWATH OF 2-4
INCHES OF RAIN THURSDAY AND SOILS ARE ALREADY SATURATED. THUS A
FLASH FLOOD WATCH WAS ISSUED FOR LOCATIONS ALONG AND SOUTHEAST OF
A BONHAM TO DALLAS TO TEMPLE LINE. WHILE WE DONT EXPECT MOST OF
DALLAS AND COLLIN COUNTIES TO RECEIVE MORE THAN 2 INCHES...GIVEN
THE URBAN DEVELOPMENT THERE AND THE FACT THAT THE SOUTHEAST PARTS
OF THESE COUNTIES DID SEE OVER 4 INCHES...FELT IT WAS BEST TO
INCLUDE THEM. FARTHER SOUTH...FROM WACO TO ATHENS...LESS RAIN FELL
IN THIS AREA LAST THURSDAY...BUT QUICK TOTALS OF 2-3 INCHES ARE
POSSIBLE THIS EVENING. FOR WACO/TEMPLE/KILLEEN ONLY AROUND 2
INCHES ARE FORECAST...BUT AGAIN URBAN INFRASTRUCTURE MAY
EXACERBATE ANY FLOODING...SO THEY WERE INCLUDED IN THE WATCH TOO.

BECAUSE THE UPPER LEVEL TROUGH WILL BE SLOW TO MOVE
EAST...CONTINUED SOUTHERLY FLOW ALOFT BEHIND THE FRONT/LINE OF
STORMS WILL OCCUR THIS EVENING. THUS THE LINE OF STORMS WILL
LIKELY BE SUCCEEDED BY A FEW HOURS OF STEADY LIGHT TO MODERATE
STRATIFORM RAINS...ESPECIALLY ACROSS THE WATCH AREA. THIS ACTIVITY
SHOULD END FROM NORTHWEST TO SOUTHEAST LATE TONIGHT...BUT MAY
LINGER OVER THE SOUTHEAST ZONES INTO TUESDAY MORNING. TUESDAY
SHOULD BE DRY FOR THE REMAINDER OF THE AREA WITH MOSTLY CLOUDY AND
COOL CONDITIONS AS COOLER AIR POURS INTO THE REGION BEHIND THE
FRONT. FORECAST HIGH TEMPS MAY BE TOO WARM...BUT IT WOULD ONLY
TAKE AN HOUR OR TWO OF AFTERNOON MAY SUNSHINE TO WARM US INTO THE
MID 60S...SO STAYED CONSERVATIVE THERE.

THE STRONGEST UPPER LEVEL FORCING WILL CROSS THE REGION TUESDAY
EVENING BUT THE AIRMASS WILL BE PRETTY WORKED OVER. HOWEVER THIS
FORCING SHOULD RESULT IN SCATTERED ELEVATED SHOWERS AND A FEW
STORMS OVER THE REGION AND SHOULD SQUEEZE OUT ANOTHER TENTH TO
QUARTER INCH OF RAINFALL. HAVE BUMPED POPS UP TUESDAY NIGHT AS
MODEL GUIDANCE HAS COME INTO BETTER AGREEMENT ON THIS ROUND.

OTHERWISE THE REMAINDER OF THE FORECAST LOOKS QUIET AND VERY NICE
FOR MID TO LATE MAY. DRY NORTHWESTERLY FLOW ALOFT WILL PREVAIL
THROUGH THE WEEKEND LEADING TO CLEAR SKIES AND LIGHT WINDS. GOOD
RADIATIONAL COOLING WEDNESDAY NIGHT WILL SEND LOW TEMPS DOWN INTO
THE 40S AREA WIDE...AND WACO MAY BREAK ITS RECORD LOW OF 46. HIGHS
IN THE UPPER 60S ARE EXPECTED THURSDAY...BUT TEMPS SHOULD WARM
INTO THE 70S FRIDAY AND THE 80S BY THE WEEKEND. DRY WEATHER WILL
CONTINUE INTO NEXT WEEK WITH TEMPS WARMING TO ABOVE NORMAL.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  54  66  51  68 /  90  80  20  40  10
WACO, TX              87  57  65  51  69 /  70 100  40  60  10
PARIS, TX             84  56  63  51  64 /  70  90  20  50  20
DENTON, TX            80  52  65  49  68 /  80  70  20  40  10
MCKINNEY, TX          83  53  64  50  68 /  90  80  20  40  10
DALLAS, TX            84  55  65  52  68 /  90  80  20  50  10
TERRELL, TX           85  57  64  51  67 /  70  90  20  50  20
CORSICANA, TX         86  59  64  52  67 /  60 100  40  60  20
TEMPLE, TX            87  58  64  52  69 /  50 100  50  60  10
MINERAL WELLS, TX     80  50  66  47  71 /  70  60  20  30  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR TXZ094-095-104>107-119>123-134-135-145>148-158>162-
174-175.

&&

 /
Hazardous weather outlook, May 12, 5:12 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT MON MAY 12 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
512 AM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH AND
CENTRAL TEXAS TODAY AND TONIGHT. THE STRONGEST STORMS MAY BE
CAPABLE OF LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN MAY RESULT IN
FLASH FLOODING...PARTICULARLY EAST OF A LINE FROM KILLEEN...TO
DALLAS...TO BONHAM...WHERE A FLASH FLOOD WATCH WILL BE IN EFFECT
FROM 4 PM THIS AFTERNOON TO 5 AM TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS WILL ACCOMPANY ADDITIONAL RAINFALL ON
TUESDAY AND TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...AND
RAINFALL AMOUNTS ARE NOT EXPECTED TO RESULT IN SIGNIFICANT
FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

25

In the hours before

Local storm report, May 12, 1:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             3 SSW DECATUR           33.19N  97.62W
05/12/2014  E0.75 INCH       WISE               TX   TRAINED SPOTTER

            PENNY SIZE HAIL LASTED 10 MINUTES MIXED WITH HEAVY RAIN.
Local storm report, May 12, 1:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             SPRINGTOWN              32.97N  97.68W
05/12/2014  E0.75 INCH       PARKER             TX   PUBLIC

            DIME SIZE HAIL REPORTED IN SPRINGTOWN.
Local storm report, May 12, 1:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             WEATHERFORD             32.77N  97.80W
05/12/2014  E0.75 INCH       PARKER             TX   AMATEUR RADIO

            DIME SIZE HAIL ON EAST SIDE OF WEATHERFORD.
Special weather statement, May 12, 1:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CDT MON MAY 12 2014

TXZ117-121930-
PARKER TX-
157 PM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  PARKER COUNTY

AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF WEATHERFORD...MOVING EAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...BRIAR...
HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK AND
POOLVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3300 9790 3299 9754 3256 9755 3256 9798
TIME...MOT...LOC 1857Z 272DEG 10KT 3279 9771

82/JLD
Local storm report, May 12, 2:03 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WEATHERFORD             32.77N  97.80W
05/12/2014  E0.88 INCH       PARKER             TX   PUBLIC

            NICKEL SIZE HAIL IN WEATHERFORD. HAIL COVERING THE
            GROUND.
Special weather statement, May 12, 2:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT MON MAY 12 2014

TXZ130-121930-
ERATH TX-
203 PM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  ERATH COUNTY

AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF STEPHENVILLE...MOVING EAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE DUBLIN...STEPHENVILLE...
HUCKABAY AND MORGAN MILL.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3251 9809 3226 9796 3225 9795 3222 9794
      3210 9787 3192 9820 3192 9821 3198 9825
      3194 9833 3222 9852
TIME...MOT...LOC 1903Z 251DEG 17KT 3226 9815

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:31 AM CDTFlash Flood WatchFWDAnderson, Bell, Collin, Dallas, Delta, Denton and 21 more23 hr
May 12, 9:30 AM CDTRiver Flood WarningFWDHunt52 hr
May 12, 9:30 AM CDTRiver Flood WarningFWDHunt, Rockwall46 hr
May 12, 12:00 PM CDTSevere Thunderstorm WarningFWDEastland, Erath60 min
May 12, 12:05 PM CDTSevere Thunderstorm WarningFWDLimestone55 min
May 12, 12:24 PM CDTSpecial Weather StatementFWDMilam36 min
May 12, 12:37 PM CDTSpecial Weather StatementFWDComanche23 min
May 12, 12:41 PM CDTSpecial Weather StatementFWDParker34 min
May 12, 1:00 PM CDTSpecial Weather StatementFWDComanche, Cooke, Erath, Hood, Parker, Wise60 min
May 12, 1:06 PM CDTSpecial Weather StatementFWDMcLennan24 min
May 12, 1:18 PM CDTSevere Thunderstorm WarningFWDParker, Wise57 min
May 12, 1:57 PM CDTSpecial Weather StatementFWDParker33 min
May 12, 1:59 PM CDTAreal Flood AdvisoryFWDErath, Hood, Parker2 hr
May 12, 2:03 PM CDTSpecial Weather StatementFWDErath27 min
May 12, 2:14 PM CDTSevere Thunderstorm WarningFWDErath46 min
May 12, 2:27 PM CDTSpecial Weather StatementFWDJohnson33 min
May 12, 2:39 PM CDTSpecial Weather StatementFWDCooke36 min
May 12, 2:40 PM CDTSpecial Weather StatementFWDDenton35 min
May 12, 2:43 PM CDTSpecial Weather StatementFWDMills32 min
May 12, 2:46 PM CDTSpecial Weather StatementFWDHood29 min
May 12, 2:53 PM CDTSevere Thunderstorm WarningFWDComanche, Mills52 min
May 12, 2:57 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
May 12, 3:18 PM CDTSpecial Weather StatementFWDCollin, Dallas, Denton, Ellis, Johnson, Tarrant57 min
May 12, 3:24 PM CDTAreal Flood AdvisoryFWDMills96 min
May 12, 3:29 PM CDTSpecial Weather StatementFWDHamilton31 min
May 12, 3:47 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Rockwall88 min
May 12, 3:57 PM CDTAreal Flood AdvisoryFWDJohnson93 min
May 12, 3:57 PM CDTSpecial Weather StatementFWDMills63 min
May 12, 4:02 PM CDTSpecial Weather StatementFWDFannin, Hunt, Rockwall58 min
May 12, 4:08 PM CDTSpecial Weather StatementFWDEllis, Kaufman67 min
May 12, 4:12 PM CDTSpecial Weather StatementFWDBosque33 min
May 12, 4:14 PM CDTSpecial Weather StatementFWDLampasas61 min
May 12, 4:18 PM CDTAreal Flood AdvisoryFWDGrayson117 min
May 12, 4:18 PM CDTFlash Flood WarningFWDMills117 min
May 12, 4:47 PM CDTSpecial Weather StatementFWDHill58 min
May 12, 4:49 PM CDTAreal Flood AdvisoryFWDBosque, Hill, Somervell3 hr
May 12, 4:57 PM CDTSpecial Weather StatementFWDCoryell33 min
May 12, 5:27 PM CDTFlash Flood WarningFWDEllis, Hill3 hr
May 12, 5:31 PM CDTSpecial Weather StatementFWDBosque29 min
May 12, 5:32 PM CDTAreal Flood AdvisoryFWDKaufman3 hr
May 12, 6:09 PM CDTAreal Flood AdvisoryFWDMcLennan2 hr
May 12, 6:36 PM CDTAreal Flood AdvisoryFWDNavarro114 min
May 12, 6:39 PM CDTAreal Flood AdvisoryFWDVan Zandt2 hr
May 12, 6:51 PM CDTFlash Flood WarningFWDMcLennan114 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.